Possible Side Effects of HGH Therapy
Growth hormone deficiency in adults can be frustrating due to the numerous adverse symptoms that it can bring. For that reason alone, additional worries over the possible side effects of HGH therapy can increase the stress a person is already feeling. Yes, there are risk factors associated with human growth hormone injections, just as there are with any type of medical treatment, but the incidence of developing any of these unwanted negative effects is extremely small.
Furthermore, by working with a hormone replacement therapy (HRT) specialist, the chance of developing unwanted side effects is reduced even further. Knowledgeable HRT doctors use the results of blood tests, physical examination, and the information provided by the client in a health history questionnaire to determine an accurate diagnosis and dosage of medication that will alleviate the current symptoms without adding any other concerns.
When HGH therapy is administered without proper doctor supervision, the chance of developing adverse risk factors is greatly increased. For that reason, human growth hormones should never be ordered without a written prescription from a doctor following blood testing and physical examination to ensure the safety and need for this treatment.
When the doctor orders bioidentical therapy of HGH, side effects should not be an issue. If any adverse signs are noticed, a call should be made to the HRT clinic at once. In this situation, a careful lowering of the dosage by the prescribing physician will typically reverse any problems that have appeared.
The most common side effects that people notice are pain, redness, or discomfort at the site of the injection, swelling, joint pains, or headaches. Once again, these are rare when the treatment with HGH injections has been prescribed by an experienced doctor. Other less common risk factors are discussed in further detail below.
Edema is the retention of excess fluid in the soft tissues of the body. Although it is considered one of the most common of all possible side effects of HGH therapy, it is most often associated with higher HGH doses. Doctors will frequently prescribe a lower dose in the beginning stages of treatment if a risk of developing edema is present.
Fluid retention may cause shoes, pants, and rings to feel a bit tight. A significant increase in the retention of fluid can have an impact on blood pressure – causing it to raise slightly. This should only be a concern for individuals who are already dealing with hypertension. Any person who is being treated before HGH therapy for hypertension or water retention will be observed carefully for edema during the course of human growth hormone treatment.
Joint pain is a common symptom of growth hormone deficiency, so it might seem strange that it could also be a side effect of HGH treatment. Joint pains are most often felt in the legs and arms. A person who experienced this problem before beginning HGH therapy should pay attention to whether the situation is improving or worsening over time.
If the joint pains seem to be worsening, please contact the doctor to inquire about a lowering of the dosage until the body adjusts to this treatment. In time, human growth hormone therapy will help to reduce the sensation of these pains and improve mobility and flexibility.
Carpal Tunnel Syndrome
At first, a person experiencing feelings of carpal tunnel syndrome may mistake this condition for arthritis or joint pains, but it is actually pressure on the median nerve of the hand that is causing this problem. Although rare, carpal tunnel syndrome is another risk factor of HGH injections.
Signs that this side effect is occurring include:
- Muscle damage
If any of these sensations are felt in the hand or fingers, contact your doctor to ask about lowering the HGH dosage.
Impaired Glucose Tolerance
Concerns about developing diabetes when using HGH injections are very real, although highly unlikely. Those who should be most concerned about impaired glucose tolerance are people who are engaging in the use of human growth hormone therapy for the wrong reasons – athletes and bodybuilders.
Doctors will carefully monitor blood sugar levels to ensure that there are no issues or risk factors in this area. As with every other possible side effect, contact the HRT specialist if there is any concern or if symptoms should arise.
In extremely rare instances, a man may develop gynecomastia. What this means is male breast enlargement. This is caused by increased breast tissue growth. The most common reasons for this is an imbalance between estrogen and testosterone levels in a man’s body.
Men over 50 are at an increased risk of developing this condition even before any type of hormone replacement therapy due to natural changes in their own hormone levels. Increased body fat can contribute to this problem, and this fat retention is often associated with growth hormone deficiency. Some medications may also contribute to gynecomastia.
If caused by too high of a dose of HGH injections, a decrease in dosage by the doctor will help to result in a reversal of these changes.
How to Avoid Side Effects of HGH Therapy
It cannot be stressed enough the importance of working with an experienced professional in the field of hormone replacement therapy if HGH injections are desired. This is the only safe way to avoid and reduce any risk factor associated with abnormal side effects of human growth hormone therapy.
At National HRT®, our doctors are experts in the field of HRT, and their work with men and women throughout the US has earned them praise for the caring level of treatment and superior service that is provided.
In order to reduce the chance of HGH therapy side effects and receive only the finest benefits possible, contact us today for a free consultation.